>ophthalmoplegia: thiamine thiamine thiamine !!! and magnesium
>Severe brain fog worse in the morning, often comes with allergy like symptoms: B12 and thiamine
>Chronic eye irritation and light sensitivity: riboflavin
>Anxiety and depression: B12, thiamine, B3, vit D
>Poor appetite: lots of things cause this: B12, B3, B6, vit A
It's generally thought that unless you live in a third world country you can't be deficient in any nutrients. But special diets, being a vegetarian, avoiding dairy and eggs, alcohol consumption, or engaging in activities or having illnesses that strain the body can lead to deficiencies. Genetics can play a role in your ability to metabolize certain nutrients as well. Even just getting older puts you at risk because you lose the ability to absorb and metabolize nutrients as you age.
A thyroid issue can interfere with metabolism of B-vitamins. You said your thyroid is fine, but certain things can cause the TSH to be normal when there is still thyroid dysfunction. TSH is not a reliable test. T3 and T4 are not reliable either, because of the variability during the day and between serum samples from the same person. It's better to go off symptoms, and yours do sound a lot like a thyroid issue. But in my opinion, a thyroid issue is often a nutrient deficiency itself. It's kind of a vicious cycle though, because a low functioning thyroid then leads to nutrient deficiencies.
Low zinc levels results in reduced TSH and low thyroid function. Green and black tea contain fluoride which reduces TSH and lowers thyroid function. Taking melatonin has been known to do this as well.
I recommend you take a co-enzymated B-complex sublingual, plus extra thiamine, riboflavin which generally have no risk of overdose. Take magnesium as well, which is needed to metabolize thiamine. And a deficiency in magnesium can lead to thiamine deficiency, and the eye problems you're having.
I like Source Naturals Coenzymated B-Complex, and Doctor's Best High Absorption Magnesium.
I got a headache at first from taking the methylcobalmin (B12), but learned I just needed to take more when that happened. So don't let that discourage you if it happens. It just means you have a deficiency, and your body is robbing it from your brain shortly after it gets there. Headaches are a classic sign of B12 deficiency.